Blless you for sharing your experience with "cycling." I took Cipro from August 15 through September 1, 2001. After 2-3 days I began feeling aggravation of my pre-existing neuropathy in my toes and balls of my feet, and other paresthesias in my hands, arms and legs.
My GP told me not to worry about it and to finish the Cipro. Two weeks after finishing the drug, my symptoms got worse. I returned to the GP who told me it wasn't the Cipro. I went back to the neurologist, who originally diagnosed my neuropathy, who told me it could be the Cipro and that it could take anywhere from 3-4 months for the side effects to abate. Over the next month, my symptoms gradually decreased. Then they suddenly became worse than ever for no apparent reason. I had much worse numbness and pain in my feet, blurred vision, and paresthesias (numbness, burning, needles and pins) over my entire body which were exacerbated by contact with anything such as shoes, chair backs, etc. I returned to the neurologist who opined that the Cipro could not cause my side effects to suddenly get significantly worse 1 month after discontinuing its use. He performed another nerve conduction test which supposedly verified objectively that my nerves were not suffering further damage. Because I also complained of sore, swollen knuckles, he recommended that I see a Rheumatologist to rule out a auto-immune disorder (where the immune system attacks normal tissues, causes ie: rheumatoid arthritis). Other than that he had no answers. I left his office feeling rather distressed.
However, over the next week or so, I noticed that the side effects had almost gone away completely. I was high as a kite.
Then, about a week ago, they returned worse than ever. Last night I was so uncomfortable I was ready to go to the emergency room. Today I read yours (and others) comments about "cycling." I am now certain that these symptoms are side effects from Cipro. It has been about 2 1/2 months since I finished the Cipro prescription. I can only hope that the neurologists comments that my "neuropathy" Cipro side effects disappear in 3-4 months. Best of luck to all.
Last Updated 8/13/04